Alert archive / Massachusetts / Small Craft Advisories in 2018

Small Craft Advisory 70, NWS Boston/Norton, MA

May 8, 2018

NWS Boston/Norton, MA issued this small craft advisory at May 8, 2018, 3:33 PM EDT. It took effect at May 9, 2018, 5:00 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 8, 2018, 3:33 PM EDT (19:33 UTC)
In effect from
May 9, 2018, 5:00 PM EDT
Expired
May 10, 2018, 3:42 AM EDT
In force
11 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

733 
WHUS71 KBOX 081933
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
333 PM EDT Tue May 8 2018

ANZ255-256-090345-
/O.CAN.KBOX.SC.Y.0069.000000T0000Z-180509T0600Z/
/O.NEW.KBOX.SC.Y.0070.180509T1200Z-180510T1200Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
333 PM EDT Tue May 8 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO 8 AM EDT
THURSDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect from 8 AM Wednesday to 8 AM
EDT Thursday. The Small Craft Advisory has been cancelled.

* WINDS AND SEAS...Northeast winds 10 to 20 kt with gusts up to 
  25 kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ254-090345-
/O.NEW.KBOX.SC.Y.0070.180509T1200Z-180510T1200Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
333 PM EDT Tue May 8 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO 8 AM EDT
THURSDAY...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect from 8 AM Wednesday to 8 AM
EDT Thursday.

* WINDS AND SEAS...Northeast winds 10 to 15 kt with gusts up to 
  20 kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ250-090345-
/O.NEW.KBOX.SC.Y.0070.180510T0300Z-180510T1200Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
333 PM EDT Tue May 8 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM WEDNESDAY TO 8 AM
EDT THURSDAY...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect from 11 PM Wednesday to 8 AM
EDT Thursday.

* WINDS AND SEAS...Northeast winds 10 to 15 kt with gusts up to 
  20 kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
6 follow-up statements
939 
WHUS71 KBOX 090200
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
1000 PM EDT Tue May 8 2018

ANZ254>256-091000-
/O.CON.KBOX.SC.Y.0070.180509T1200Z-180510T1200Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
1000 PM EDT Tue May 8 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM WEDNESDAY TO
8 AM EDT THURSDAY...

* WINDS AND SEAS...Northeast winds 10 to 20 kt with gusts up to 
  25 kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ250-091000-
/O.CON.KBOX.SC.Y.0070.180510T0300Z-180510T1200Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
1000 PM EDT Tue May 8 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM WEDNESDAY TO
8 AM EDT THURSDAY...

* WINDS AND SEAS...Northeast winds 10 to 15 kt with gusts up to 
  20 kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
334 
WHUS71 KBOX 090745
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
345 AM EDT Wed May 9 2018

ANZ254>256-091545-
/O.EXT.KBOX.SC.Y.0070.180509T2100Z-180511T0000Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
345 AM EDT Wed May 9 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 PM EDT THURSDAY...

* WINDS AND SEAS...North winds 10 to 20 kt with gusts up to 30 
  kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ250-091545-
/O.EXT.KBOX.SC.Y.0070.180510T0300Z-180511T0000Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
345 AM EDT Wed May 9 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO
8 PM EDT THURSDAY...

* WINDS AND SEAS...North winds 10 to 20 kt with gusts up to 30 
  kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
130 
WHUS71 KBOX 091728
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
128 PM EDT Wed May 9 2018

ANZ254>256-100130-
/O.CON.KBOX.SC.Y.0070.180509T2100Z-180511T0000Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
128 PM EDT Wed May 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 8 PM EDT THURSDAY...

* WINDS AND SEAS...North winds 10 to 20 kt with gusts up to 25 
  kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ250-100130-
/O.CON.KBOX.SC.Y.0070.180510T0300Z-180511T0000Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
128 PM EDT Wed May 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 8 PM EDT THURSDAY...

* WINDS AND SEAS...North winds 10 to 20 kt with gusts up to 30 
  kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
617 
WHUS71 KBOX 091948
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
348 PM EDT Wed May 9 2018

ANZ254>256-100400-
/O.EXT.KBOX.SC.Y.0070.180509T2100Z-180511T1200Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
348 PM EDT Wed May 9 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 30 
  kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ250-100400-
/O.EXT.KBOX.SC.Y.0070.180510T0300Z-180511T1200Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
348 PM EDT Wed May 9 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO
8 AM EDT FRIDAY...

* WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 30 
  kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
352 
WHUS71 KBOX 100201
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
1001 PM EDT Wed May 9 2018

ANZ254>256-101015-
/O.CON.KBOX.SC.Y.0070.000000T0000Z-180511T1200Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
1001 PM EDT Wed May 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 30 
  kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ250-101015-
/O.CON.KBOX.SC.Y.0070.180510T0300Z-180511T1200Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
1001 PM EDT Wed May 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 30 
  kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
504 
WHUS71 KBOX 100742
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
342 AM EDT Thu May 10 2018

ANZ254>256-101545-
/O.CAN.KBOX.SC.Y.0070.000000T0000Z-180511T1200Z/
/O.NEW.KBOX.SC.Y.0071.180510T1200Z-180511T1800Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
342 AM EDT Thu May 10 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 2 PM
EDT FRIDAY...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect from 8 AM this morning to 2 PM
EDT Friday.

* WINDS AND SEAS...West winds 5 to 15 kt with gusts up to 30 kt. 
  Seas 3 to 6 feet.

$$

ANZ250-101545-
/O.CAN.KBOX.SC.Y.0070.000000T0000Z-180511T1200Z/
/O.NEW.KBOX.SC.Y.0071.180510T1200Z-180511T1500Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
342 AM EDT Thu May 10 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 11 AM
EDT FRIDAY...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect from 8 AM this morning to
11 AM EDT Friday.

* WINDS AND SEAS...West winds 5 to 15 kt with gusts up to 25 kt. 
  Seas 3 to 6 feet.

$$

ANZ230-236-101545-
/O.NEW.KBOX.SC.Y.0071.180510T1900Z-180511T0000Z/
Boston Harbor-Narragansett Bay-
342 AM EDT Thu May 10 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
8 PM EDT THIS EVENING...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect from 3 PM this afternoon to
8 PM EDT this evening.

* WINDS AND SEAS...South winds 10 to 15 kt with gusts up to 25 
  kt. Waves 1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ235-237-251-101545-
/O.NEW.KBOX.SC.Y.0071.180510T1900Z-180511T0300Z/
Rhode Island Sound-Block Island Sound-
Massachusetts Bay and Ipswich Bay-
342 AM EDT Thu May 10 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
11 PM EDT THIS EVENING...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect from 3 PM this afternoon to
11 PM EDT this evening.

* WINDS AND SEAS...South winds 10 to 15 kt with gusts up to 25 
  kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ231>234-101545-
/O.NEW.KBOX.SC.Y.0071.180510T1900Z-180511T0400Z/
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
342 AM EDT Thu May 10 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect from 3 PM this afternoon to
midnight EDT tonight.

* WINDS AND SEAS...Southwest winds 10 to 15 kt with gusts up to 
  25 kt. Seas 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at May 8, 3:32 PM EDT, 1 minute earlier.

Area forecast discussion, May 8, 3:32 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Boston/Norton MA
332 PM EDT Tue May 8 2018

.SYNOPSIS...
Dry conditions are expected through mid week with mild days and cool
nights. A cold front will bring scattered showers late Thursday into
Thursday night especially western MA/CT. Seasonably cool behind the
front Friday into Saturday morning. The front then shifts back
north as warm front Saturday with a low risk for a few showers.
Warm sector airmass may overspread the region Sunday bringing
warmer than normal temperatures. Another cold front moves
through Sunday night with cooler temps early next week.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...

400 PM Update...

Dry weather continues to prevail across the region as temperatures
reached into the low to mid 70s. Along the immediate coastline,
conditions are a bit cooler thanks to sea breeze/onshore
development. In fact Boston still has not hit 60F today, and it
looks to remain that way for the rest of the evening.

Biggest issue this afternoon is the potential for fog and stratus to
move back onshore. Latest GOES-16 satellite shows fog and stratus
hugging the immediate coastline, thanks to diurnal heating. However,
once the sun begins to set, expect the fog and stratus to usher back
onshore resulting in low vsbys for the area.

Tonight...

** Dense Fog Advisory for Cape, Islands and South Coast **

Little change in the airmass for tonight as high pressure remains
over the area. Thus anticipate similar conditions compared to last
night, with favorable radiational cooling and a fog development
overnight.

Onshore flow continuing and the fact the satellite imagery shows the
fog bank sitting right offshore, expect it to usher in after sunset
and become locally dense between 10pm and midnight. Highest
confidence for fog development remains across the Cape, Islands and
south coast all the way to Newport, RI. This is echoed by HREF and
NARRE-TL probabilities.

Lows overnight will drop into the low to mid 40s.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...

Wednesday into Wednesday night...

Fog will dissipate again shortly after sunrise, giving way to mostly
clear skies at the start of the day. Focus then turns to approach
low pressure system which will pass south and east of Nantucket.
Enough moisture and lift with the system to bring showers to the Cap
and the Islands during the evening into overnight hours.
Precipitation will come to an end by early Thursday morning.

Mixing will be deeper on Wednesday compared to today as flow turns
more southerly across the interior, allowing temperatures to rise a
few degrees higher than today. High temps will reach into the mid to
upper 70s. Once again locations along the coastlines will be
significantly cooler thanks to sea breeze development. Overnight
lows will be similar, dropping down into the mid to upper 40s.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Big Picture...

Large-scale flow shows a ridge over the west with a flat flow over
the east. Shortwave-scale flow shows a ridge over the Pacific Ocean
and Pacific Northwest, with a closed low over the Desert Southwest.
Low pressure over Hudsons Bay Canada maintains a weak cyclonic flow
over the Northeast USA. A shortwave embedded in this flow sweeps
across eastern Canada and grazes New England late in the week.

Mass fields are seasonable or a little milder than seasonable most
of the period. Thermal fields are mostly above normal but show a
couple of periods a little cooler than normal Friday and Monday.

Mass fields are in agreement through Friday.  Differences from
Western Canada and the desert Southwest then advect in over the
weekend. Thermal fields are similar through Saturday but then also
diverge from agreement.  Confidence is high through Friday, then
moderate through early next week.

Concerns...

Thursday-Thursday night...

Coastal low and associated upper shortwave will be moving off to the
Maritimes Thursday, but may be lingering showers Thursday morning
especially on Cape Cod. A weak shortwave ridge then moves across
bringing clearing and drying during the morning and early afternoon.

Cold front then sweeps through late Thursday/Thursday night with all
operational models showing a pre-frontal trough along the NY border
in the evening. Precipitable water values climb to 1.2-1.4 inches
mid to late afternoon. This is high for the date, but not at extreme
values for the date. Meanwhile, the projected southwest wind will
work against shower development. An upper shortwave trough moves
through during Thursday night driving a cold front through our area.
The shortwave is sharp across Northern Quebec, but flat across
Southern New England with no significant jet forcing.

We will show low-end chance pops across Western and Central Mass and
Northern CT Thursday evening.

Friday through the weekend...

The Thursday cold front stalls south of New England Friday, then
moves north again Friday night. High pressure brings dry weather to
us Friday. Light winds by afternoon may allow sea breezes along the
coast. High level RH fields show increases during the afternoon, so
expect increasing cirrus at that time.

The returning front will move over us during the weekend. Model
consensus holds the front over us through the weekend, but differs
on how far north it reaches as well as timing the departure.
They do show a couple of periods of deep moisture and 30-40
mb/hr lift. We will show chance pops over the weekend with
highest values over northern Mass.

Monday-Tuesday...

High pressure builds dry weather over the region Monday and possibly
Tuesday.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Wednesday Night/...High confidence.

Tonight...IFR/LIFR in low clouds and fog over South Coast, Cape
Cod, and Islands. This fog/stratus could reach to the I-95
corridor. Once again the fog should retreat back through mid
morning and push offshore.

Tomorrow and Wed night...VFR on Wed with sea breezes developing
along both coasts by mid to late morning. Showers will move over
ACk and the cape Wed evening and into the overnight. This could
being MVFR conditions.

KBOS Terminal...Moderate confidence in TAF. Fog & stratus could
impact this evening and tomorrow's early morning push.

KBDL Terminal...High confidence in TAF.

Outlook /Thursday through Sunday/...Moderate to high

Thursday through Thursday Night: Mainly VFR, with local MVFR
possible. Breezy. Slight chance SHRA.

Friday: VFR. Breezy.

Friday Night: Mainly VFR, with local MVFR possible. Slight
chance SHRA.

Saturday: Mainly MVFR, with areas VFR possible. Breezy. Chance
SHRA.

Saturday Night: Mainly MVFR, with local IFR possible. Breezy.
Chance SHRA.

Sunday: Mainly MVFR, with areas VFR possible. Breezy. Chance
SHRA.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Wednesday Night/...High confidence.

Seas have fallen below 5 feet so have let SCA go at this time.
High pressure overnight will allow for dense fog to remain over
the waters tonight and into tomorrow. SCA has been posted for
the outer waters as approach offshore low increases winds and
seas.

Outlook /Thursday through Sunday/...Moderate confidence.

Thursday: Winds less than 25 kt. Seas up to 5 ft.

Thursday Night: Winds less than 25 kt. Areas of rough seas.
Slight chance of rain showers.

Friday: Winds less than 25 kt. Local rough seas.

Friday Night: Winds less than 25 kt. Areas of seas approaching
5 ft.

Saturday: Winds less than 25 kt. Areas of seas approaching
5 ft. Slight chance of rain showers.

Saturday Night: Winds less than 25 kt. Local rough seas. Chance
of rain showers.

Sunday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Chance of rain showers.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...Dense Fog Advisory from 9 PM this evening to 8 AM EDT
     Wednesday for MAZ020>024.
RI...Dense Fog Advisory from 9 PM this evening to 8 AM EDT
     Wednesday for RIZ007-008.
MARINE...Small Craft Advisory from 11 PM Wednesday to 8 AM EDT Thursday
     for ANZ250.
     Small Craft Advisory from 8 AM Wednesday to 8 AM EDT Thursday
     for ANZ254>256.

&&

SYNOPSIS...WTB/Dunten
NEAR TERM...Dunten
SHORT TERM...Dunten
LONG TERM...WTB
AVIATION...WTB/Dunten
MARINE...WTB/Dunten
Hazardous weather outlook, May 8, 10:02 AM EDT, 5 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
1002 AM EDT Tue May 8 2018

CTZ002>004-MAZ002>006-008>013-017-026-RIZ001>005-091415-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Western Hampshire MA-Western Hampden MA-
Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-
Western Norfolk MA-Northern Bristol MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-
1002 AM EDT Tue May 8 2018

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts and northern
Rhode Island.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-091415-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
1002 AM EDT Tue May 8 2018

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ007-014>016-018>024-RIZ006>008-091415-
Eastern Essex MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Western Plymouth MA-Eastern Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA-
Nantucket MA-Washington RI-Newport RI-Block Island RI-
1002 AM EDT Tue May 8 2018

This Hazardous Weather Outlook is for eastern Massachusetts,
northeastern Massachusetts, southeastern Massachusetts and southern
Rhode Island.

.DAY ONE...Today and Tonight.

Another round of dense fog is possible across the south and east
coastline including the Cape and Islands. Dense fog advisory may be
needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 1:56 AM EDTDense Fog AdvisoryBOXBarnstable, Bristol, Dukes, Essex, Middlesex, Nantucket and 3 more8 hr
May 8, 3:36 PM EDTDense Fog AdvisoryBOXBarnstable, Bristol, Dukes, Nantucket, Norfolk, Plymouth18 hr

Nearby

Small Craft Advisories in Massachusetts, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.